Alert archive / New Mexico / Areal Flood Advisories in 2013
Areal Flood Advisory 708, NWS Albuquerque, NM
NWS Albuquerque, NM issued this areal flood advisory at Sep 19, 2013, 12:39 PM MDT for Lincoln County, Socorro County, New Mexico. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2013, 12:39 PM MDT (18:39 UTC)
- Expired
- Sep 19, 2013, 3:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Lincoln County, NM, Socorro County, NM
The radar
The Holloman AFB radar (KHDX), 80 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
906 WGUS85 KABQ 191839 FLSABQ FLOOD ADVISORY NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1239 PM MDT THU SEP 19 2013 NMC027-053-192130- /O.NEW.KABQ.FA.Y.0708.130919T1839Z-130919T2130Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-SOCORRO- 1239 PM MDT THU SEP 19 2013 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED AN * ARROYO AND SMALL STREAM FLOOD ADVISORY FOR... WEST CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO EAST CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO * UNTIL 330 PM MDT * AT 1237 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM THUNDERSTORMS ABOUT HALFWAY BETWEEN CARRIZOZO AND BINGHAM NEAR THE SOCORRO COUNTY AND LINCOLN COUNTY LINE. MOVEMENT WAS TO THE SOUTHEAST AT LESS THAN 10 MPH. * STRONG FLOWS AND HIGH WATER LEVELS ARE EXPECTED IN ARROYOS...SMALL STREAMS AND OVER LOW WATER CROSSINGS. RAPID RUNOFF CAN ALSO BE EXPECTED IMMEDIATELY OVER AND DOWNSTREAM FROM WILDFIRE BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH THESE WATERS. WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS. THE HEAVY RAINFALL AND SLOW MOVEMENT OF THESE STORMS MAY RESULT IN FLOODING OF ROAD INTERSECTIONS AND LOW-LYING AREAS. WATERS MAY BEGIN TO RUN IN NORMALLY DRY ARROYOS. && LAT...LON 3394 10629 3390 10584 3355 10591 3363 10635 $$ 43
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this areal flood advisory went out at Sep 19, 11:47 AM MDT, 52 minutes earlier.
Area forecast discussion, Sep 19, 11:47 AM MDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1147 AM MDT THU SEP 19 2013 .AVIATION... 18Z TAF CYCLE DRIER AIR WILL KEEP CONDITIONS IN THE VFR CATEGORY ACROSS WESTERN AND CENTRAL SITES THROUGH TODAY. ISOLD TO SCT TS/SH WILL AFFECT THE EASTERN TIER OF THE FORECAST AREA. CANT RULE OUT EFFECTS TO LVS/TCC AND ROW. USED VCTS AND VCSH TO ACCOUNT FOR THIS. WILL UPDATE ONCE CELLS REFORM AND CAN GET A GAGE FOR WHICH TERMINAL SITE WILL HAVE DIRECT IMPACTS. A BACK DOOR COLD FRONT WILL SWING DOWN FROM THE NORTH TONIGHT. MVFR AND IFR CONDITIONS ARE EXPECTED BEHIND THIS FRONTAL PUSH. LVS/ROW AND TCC WILL BE IMPACTED. PRIOR TO THE MAIN FRONTAL PUSH...SCATTERED SHOWERS WILL BE FOUND ACROSS THE NORTHEAST THIRD TO HALF OF THE STATE. THIS ACTIVITY COULD PROVIDE MVFR CONDITIONS. THUS A BUSY OVERNIGHT PERIOD EXPECTED. 50 && .PREV DISCUSSION...324 AM MDT THU SEP 19 2013... AT 09Z...SHOWERS AND THUNDERSTORMS WERE MOVING EAST ACROSS THE MIDDLE/LOWER RIO GRANDE VALLEY AND SANGRE DE CRISTO MOUNTAINS IN ADVANCE OF A SHORTWAVE TROUGH OVER UT/AZ. THE SHORTWAVE TROUGH IS IN THE PROCESS OF PHASING WITH THE UPPER LEVEL TROUGH MOVING EAST OUT OF THE NORTHERN ROCKIES AND IS PULLING MOISTURE NORTHWARD FROM HURRICANE MANUEL IN THE FAR EASTERN PACIFIC. THIS TROPICAL MOISTURE WILL BE A NEAR-MISS FOR MOST OF NM AND MAINLY IMPACT TX AND THE FAR SE PLAINS OF NM LATER TODAY AND FRIDAY. THE MAIN THREAT AREA FOR THUNDERSTORM DEVELOPMENT WILL SHIFT TO THE NORTHEAST LATER TODAY AND TONIGHT AS A BACKDOOR FRONT DROPS IN AND PROVIDES A FOCUS. A RIDGE ALOFT WILL BUILD AND SHIFT EAST OVER NM FRIDAY BEHIND THE DEPARTING UPPER LEVEL TROUGH. AT THE SAME TIME...THE BACKDOOR FRONT WILL MAKE SW PROGRESS AND WASH-OUT BETWEEN THE CENTRAL MOUNTAIN CHAIN AND THE CONTINENTAL DIVIDE...RECHARGING MOISTURE A BIT AND HELPING TO KEEP PWATS ABOVE NORMAL THROUGH THE WEEKEND. SHORT-LIVED BREEZY EAST CANYON/GAP WINDS ARE LIKELY IN THE RIO GRANDE VALLEY EARLY FRIDAY MORNING WITH THE WESTWARD MOVING FRONT. RAIN CHANCES WILL TREND UP A BIT ON SUNDAY AS THE RIDGE AXIS SHIFTS EAST OF NM AND STRONGER WESTERLIES PUNCH BACK IN WITH THE APPROACH OF ANOTHER UPPER LEVEL TROUGH...FORECAST TO MOVE THROUGH THE CENTRAL ROCKIES. SOME STRONG THUNDERSTORMS POSSIBLE ON SUNDAY...MAINLY NORTH...GIVEN FAVORABLE WIND SHEAR PROFILES. DRY AIR FORECAST TO PUNCH IN BEHIND SUNDAY'S UPPER LEVEL TROUGH AND HANG AROUND FOR A COUPLE DAYS BEFORE THE NEXT...AND MORE POTENT UPPER LEVEL TROUGH APPROACHES TOWARD THE LATER HALF OF NEXT WEEK. TEMPERATURE TRENDS WILL GENERALLY BE NEUTRAL THROUGH THE WEEKEND... WITH HIGHS NEAR NORMAL AND LOWS ABOVE NORMAL. HIGHS LOOK TO TREND UP A FEW DEGREES NEXT WEEK WITH DRY AIR IN PLACE LEADING TO MORE SUNSHINE AND NO RAIN-COOLING FOR A CHANGE. 11 .FIRE WEATHER... STRONG SOUTHERLY SURFACE WINDS OVER THE SOUTHEAST AND EAST-CENTRAL PLAINS WILL COLLIDE WITH A BACKDOOR FRONT OVER SOUTHEAST COLORADO TO MAKE THE NORTHEAST PLAINS AND HIGHLANDS THE FAVORED AREA FOR THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. DRIER MID LEVEL AIR WILL WIN OUT THIS AFTERNOON OVER WEST-CENTRAL AND NORTHWESTERN NEW MEXICO WITH ONLY ISOLATED THUNDERSTORMS OVER THE SOUTHWESTERN AND NORTHERN MOUNTAINS. BACKDOOR FRONT WILL SLIDE SOUTH THROUGH THE EASTERN PLAINS TONIGHT...THEN THROUGH/OVER THE CENTRAL MOUNTAIN CHAIN FRIDAY MORNING. COOLER AIR FILTERING INTO THE ERN PLAINS BEHIND THE FRONT WILL MAKE SHOWERS AND STORMS HARD TO COME BY OVER THE PLAINS. FAVORED AREA FOR SCATTERED CONVECTION WILL BE OVER THE SOUTHERN SANGRE DE CRISTOS...PARTICULARLY IN THE PECOS WILDERNESS/WATERSHED AREA AS THE SOUTHEAST SURFACE WINDS COMBINE WITH WESTERLY FLOW ALOFT TO GET A STRONG STORM OR TWO GOING THERE. ELSEWHERE ALONG THE CENTRAL MOUNTAIN CHAIN AND CENTRAL HIGHLANDS...ISOLATED LATE AFTERNOON AND EARLY EVENING SHOWERS AND STORM ARE EXPECTED. RESIDUAL MOISTURE ALONG WITH SLIGHTLY WARMER TEMPERATURES WILL COMBINE TO PRODUCE ANOTHER ROUND OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS OVER ALL MOUNTAINS...WEST-CENTRAL HIGHLANDS AND NW PLATEAU SATURDAY. A WEAK UPPER LEVEL TROUGH SIMILAR TO THE ONE THAT PASSED THROUGH YESTERDAY/WEDNESDAY IS EXPECTED TO MOVE THROUGH CENTRAL AND NORTHERN NM SUNDAY AFTERNOON AND EVENING...BRINGING SCATTERED STORMS FORECAST AREAWIDE...ALONG WITH THE POTENTIAL FOR STRONG STORMS OVER THE NORTH WHERE WIND SHEAR AND A FAVORABLE TEMPERATURE PROFILE ARE FORECAST TO BE SUCH THAT A FEW STORMS WITH LARGE/PLENTIFUL HAIL ARE POSSIBLE. CONDITIONS DRY OUT FOR EARLY NEXT WEEK AS THE MID AND UPPER LEVEL FLOW BECOMES WESTERLY. VENTILATION RATES WILL TREND UPWARD AS WELL WITH THE INCREASING WEST AND SOUTHWEST WINDS ALOFT. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 19, 5:00 AM MDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 500 AM MDT THU SEP 19 2013 NMZ501>540-201200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 500 AM MDT THU SEP 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING...SMALL HAIL AND HEAVY DOWNPOURS ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING AND SMALL HAIL ACROSS NORTHERN PORTIONS OF THE AREA ON SATURDAY AND SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 6:09 PM MDT | Areal Flood Advisory | ABQ | Cibola, Socorro | 3 hr |
| Sep 18, 6:44 PM MDT | Special Weather Statement | ABQ | Valencia | 31 min |
| Sep 18, 7:21 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, Socorro, Valencia | 6 hr |
| Sep 18, 7:56 PM MDT | Areal Flood Warning | ABQ | Rio Arriba | 6 hr |
| Sep 18, 7:58 PM MDT | Areal Flood Advisory | ABQ | Catron | 107 min |
| Sep 18, 8:03 PM MDT | Special Weather Statement | ABQ | Catron | 27 min |
| Sep 18, 8:17 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 118 min |
| Sep 19, 12:43 PM MDT | Special Weather Statement | ABQ | Colfax | 32 min |
| Sep 19, 2:18 PM MDT | Areal Flood Advisory | ABQ | Colfax | 3 hr |
| Sep 19, 3:52 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 113 min |
| Sep 19, 4:04 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Sep 19, 4:21 PM MDT | Special Weather Statement | ABQ | Union | 39 min |
| Sep 19, 5:09 PM MDT | Special Weather Statement | ABQ | Mora | 66 min |
| Sep 19, 5:36 PM MDT | Special Weather Statement | ABQ | Colfax | 39 min |
| Sep 19, 5:44 PM MDT | Special Weather Statement | ABQ | Roosevelt | 46 min |
| Sep 19, 5:53 PM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 112 min |
Nearby
Areal Flood Advisories in New Mexico, 2013Every areal flood advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.